| Model Number |
03.404.020S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional pro-code: hrx device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an (b)(6) 2023, during intra-op, the sales rep reported that the event was taking on less reamer (ria 2) and the 12mm reamer head shred off in less time in the femur.The effort to retrieve was about 40-45min.A smaller reamer was passed it also broke.The reamer took 1hr to retrieve from the femur.Patient consequences are unknown.This complaint involves one (1) devices.This report is for one (1) 12.0mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the prongs of the 12.0mm reamer head for ria 2 sterile are broken off.Fragments were turned for evaluation.No other issue was identified.A dimensional inspection for the 12.0mm reamer head for ria 2 sterile was not performed to due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 12.0mm reamer head for ria 2 sterile would contribute to the complained device issue.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review: manufacturing location: supplier ¿ (b)(4)/ inspected and packaged by: monument, release to warehouse date: 19-oct-2020, expiration date: 30-sep-2030, part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile, lot number: 74p7808 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria 2 reamer head 12.0mm lot number: 7072004 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated 13-aug-2020 was reviewed and determined to be conforming.Certification for heat treat dated 05-aug-2020 was reviewed and determined to be conforming.Certificate of analysis dated 04-may-2020 was reviewed and determined to be conforming.Raw material certification dated 11-jun-2019 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The surgery was completed successfully and no other medical intervention was required.The patient status was reported to be fine.The broken fragments from one of the broken reamer heads was retained in the mid shaft of the left femur.Approximately 30 minutes was spent removing the broken fragments from the initial 12mm ria 2 reamer head, which were within the proximal left femur.Another approximate 10 minutes was spent attempting to retrieve the second ria 2 11mm reamer head fragments before the decision was made to abort further attempts to retrieve the fragments which were more distal in the mid-shaft femur intramedullary canal.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.